MAUDE Adverse Event Report: ST. JUDE MEDICAL INQUIRY STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL INQUIRY STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-81104
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 05/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
During a focal atrial tachycardia ablation procedure, the catheter was noted to become stuck at the coronary sinus ostium and was thought to have removed a piece of heart tissue when finally removing the catheter.The catheter was able to be removed without any intervention.The catheter was replaced and the procedure was able to be completed.The patient experienced chest pain following the procedure, but was noted to be stable.No pericardial effusion was noted on echocardiogram.
 
Additional Manufacturer Narrative
One decapolar, inquiry steerable diagnostic catheter was received for evaluation.No visual anomalies were noted.The catheter shaft deflected when actuating the steering mechanism and deflected in the correct shape according to specifications, additionally the outer diameter of the catheter shaft met specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the removal difficulty and suspect removal of heart tissue remains unknown.

Brand Name
INQUIRY STEERABLE DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
2375 morse ave
irvine CA 92614
MDR Report Key11979057
Report Number2030404-2021-00037
Device Sequence Number19751397
Product Code DRF
UDI-Device Identifier05414734302975
UDI-Public05414734302975
Combination Product (Y/N)N
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberIBI-81104
Device Catalogue NumberIBI-81104
Device Lot Number7854717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;